MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the current information provided, the cause of the operative complication cannot be determined.Intuitive surgical, inc.(isi) has received the endowrist 30 stapler green reload involved with this complaint for failure analysis evaluation and completed investigations.Failure analysis investigations found the reload to have a lodged staple, stuck in between the reload pocket and the pusher.The common cause of this failure is attributed to the user.Additionally, the reload was found to have a damaged pusher.The common cause of this failure is attributed to a component failure.A follow-up mdr will be submitted if additional information is obtained.A system log review was performed for this procedure: no relevant errors were observed during this procedure.An advanced instrument log review was performed for this procedure by an isi advanced failure analysis engineer (afa).Per afa, the tool table showed that pn 470530-08, lot t10220627-0036 fired 4 reloads and pn 470530-08, lot t10220421-0008 fired 1 reload.The only reload colors in the tool table were white and green.Logs show one firing failure (error code 22030 with p1=1) with lot t10220627-0036 at 21:17:17 pm and another firing failure with lot t10220421-0008 at 21:22:14 pm.Each instrument had a firing failure, but cannot confirm what colors were used or other firing related details like completion pct.No image or video clips for the reported event were submitted by the customer for review.This complaint is being reported due to the following conclusion: during a da vinci-assisted pulmonary lobectomy procedure, two endowrist 30 curved tip stapler instruments experienced firing failures.The endowrist 30 stapler (bn: 0036) cut across the staple line; the surgeon believes that the cutting blade of the green stapler 30 reload went past the staple line and cut the bronchus.A second backup endowrist 30 stapler (bn: 0008) was then installed to attempt to staple across the staple line, but it also encountered a firing failure while using a green stapler 30 reload.Again, malformed staples were observed.The cause of the operative complication is unknown.Follow-up was attempted, but the missing patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.It is unknown if the initial reporter submitted a report to the fda.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, two endowrist 30 curved tip stapler instruments experienced firing failures.The issue occurred while stapling across the left upper bronchus.The initial endowrist 30 stapler (bn: 0036) did not go through the entire release sequence, stopping hallway through without finishing, while installed in universal surgical manipulator 1 (usm1).This occurred during the fourth fire with a green reload.White reloads were used prior to the green without issue.The endowrist 30 stapler cut across the staple line; the surgeon believes that the cutting blade went past the staple line and cut the bronchus.Malformed staples were observed.A second backup endowrist 30 stapler (bn: 0008) was then installed to attempt to staple across the staple line, but it also encountered a firing failure while using a green reload.The one and only attempted fire with the second endowrist 30 stapler went across previous staples.Malformed staples were observed.The firing failure issues occurred with green reloads in both endowrist 30 staplers.The technical service engineer viewed the live logs and noted engagement errors on usm1.Per tse recommendation, the usm drape was reseated.A cadiere forceps instrument was installed in usm1 and used in between the first and second endowrist 30 staplers without issues.A sureform 45 stapler was installed into usm3 and was successfully able to complete a fire of that stapler using a white reload.The procedure was completed as planned with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15785508
Report Number2955842-2022-15214
Device Sequence Number4674217
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M90220508
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM90220508 0349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown